Alert archive / Arizona / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Aug 13, 2021, 8:58 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It took effect at Aug 13, 2021, 12:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2021, 8:58 AM MST (15:58 UTC)
- In effect from
- Aug 13, 2021, 12:00 PM MST
- Expired
- Aug 14, 2021, 2:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WGUS65 KFGZ 131558 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Flagstaff AZ 858 AM MST Fri Aug 13 2021 AZZ008-018-037-038-140900- /O.NEW.KFGZ.FF.A.0005.210813T1900Z-210814T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai County Mountains-Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Seligman, Ash Fork, Bagdad, Young, Payson, Strawberry, Camp Verde, Cottonwood, Prescott, Cordes Junction, and Sedona 858 AM MST Fri Aug 13 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MST TODAY THROUGH LATE TONIGHT... The National Weather Service in Flagstaff has issued a * Flash Flood Watch for portions of east central Arizona and west central Arizona, including the following areas, in east central Arizona, Northern Gila County. In west central Arizona, Yavapai County, Oak Creek and Sycamore Canyons. * From Noon MST today through late tonight. * Showers and thunderstorms are expected to develop this afternoon over higher terrain and move toward the southwest into Yavapai and Gila counties. This activity could persist into the late night hours. Storms will be capable of producing very heavy rainfall that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JJ
2 follow-up statements
327 WGUS65 KFGZ 140203 FFAFGZ Flood Watch National Weather Service Flagstaff AZ 703 PM MST Fri Aug 13 2021 AZZ008-018-037-038-140900- /O.CON.KFGZ.FF.A.0005.000000T0000Z-210814T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai County Mountains-Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Seligman, Ash Fork, Bagdad, Young, Payson, Strawberry, Camp Verde, Cottonwood, Prescott, Cordes Junction, and Sedona 703 PM MST Fri Aug 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... The Flash Flood Watch continues for * Portions of central Arizona, including, northern Gila County, Oak Creek and Sycamore Canyons and all of Yavapai County. * Until 2 AM MST Saturday. * Showers and thunderstorms are ongoing over higher terrain and moving toward the southwest into Yavapai and Gila counties this evening. This activity could persist into the late night hours. Storms will be capable of producing very heavy rainfall that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NL
140 WGUS65 KFGZ 140854 FFAFGZ Flood Watch National Weather Service Flagstaff AZ 154 AM MST Sat Aug 14 2021 AZZ008-018-037-038-141000- /O.EXP.KFGZ.FF.A.0005.000000T0000Z-210814T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai County Mountains-Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Seligman, Ash Fork, Bagdad, Young, Payson, Strawberry, Camp Verde, Cottonwood, Prescott, Cordes Junction, and Sedona 154 AM MST Sat Aug 14 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... The Flash Flood Watch for portions of east central Arizona and west central Arizona, including the following areas, in east central Arizona, Northern Gila County. In west central Arizona, Oak Creek and Sycamore Canyons, Yavapai County Mountains and Yavapai County Valleys and Basins will expire at 2 AM MST early this morning. Heavy rain has moved out of the region with areas of light rain expected to continue through early this morning. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures and use caution near any creeks and streams that may be running high this morning. $$ MCT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 4:18 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 13, 4:18 AM MST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 418 AM MST Fri Aug 13 2021 .SYNOPSIS...The active monsoon pattern will continue for the next week. Scattered storms are expected each day, mostly south of I-40 where there is more moisture in place. A ridge building over the Great Basin will warm our temperatures a few degrees heading into the weekend. && .DISCUSSION...A wave of light to moderate showers have moved across north central Arizona overnight. Amounts have been mostly light and beneficial. It appears that showers will diminish over the next 1-2 hours with a bit of a break in activity by sunrise. An uncertainty in the forecast from the morning forward remains to be the morning cloud cover and it's effect on afternoon destabilization for thunderstorm redevelopment. Looking at forecast soundings, it appears that mid level cloud cover could remain into the early morning across much of the area. Anywhere that can see a break in the cloud cover will benefit from daytime heating and likely build instability into the afternoon. Overall, a late start to convection is expected for Friday. By late afternoon, scattered showers and storms should form along the high terrain and descend into the lower elevations. For Friday, this will be a bit more focused on the eastern Mogollon Rim. Certainly, flash flooding looks to be the primary hazard should this unfold as hi- res guidance is suggesting. If we do see an organized MCS form, it appears that showers and storms could linger into the early evening. Gusty winds and small hail will be possible threats as well. For the weekend, expect continued daily thunderstorm chances each day, mainly along and south of I-40. Temperatures will warm as the southwest high continues to strengthen before heights decrease early next week with a longwave trough moving by to our north. Previous model runs had visions of a deeper trough which would have meant an uptick in moisture and thunderstorm coverage. This idea seems to have faded for now. Confidence remains low with plenty of time left for the forecast to shift. Stay tuned. && .AVIATION...For the 12Z package...Isolated showers and thunderstorms will continue into the morning, most numerous along and south of a KFLG-KSJN line. VFR conditions away from storms. After 18Z, thunderstorm activity will be on the increase becoming numerous along and south of a KGCN-KSOW line, isolated to the north. Wind gusts to 45 mph in the vicinity of storms. Otherwise, light winds. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and storms will develop Friday and Saturday afternoon, with the best chance for precipitation along and south of the Mogollon Rim. Stronger storms will be capable of producing flash flooding, particularly over central and eastern Arizona. Temperatures will increase a couple degrees. Sunday through Tuesday...Afternoon showers and thunderstorms will continue into early next week. Flash flooding will be a threat each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET AVIATION...Kobold FIRE WEATHER...Kobold For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 13, 2:16 PM MST | Special Weather Statement | FGZ | Gila | 29 min |
| Aug 13, 2:24 PM MST | Special Weather Statement | FGZ | Apache | 21 min |
| Aug 13, 2:35 PM MST | Special Weather Statement | FGZ | 25 min |
Nearby
Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.